PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Classification of bounded Baire class $\xi $ functions

Volume 236 / 2017

Viktor Kiss Fundamenta Mathematicae 236 (2017), 141-160 MSC: Primary 26A21; Secondary 03E15, 54H05. DOI: 10.4064/fm194-1-2016 Published online: 26 August 2016

Abstract

Kechris and Louveau showed that each real-valued bounded Baire class 1 function defined on a compact metric space can be written as an alternating sum of a decreasing countable transfinite sequence of upper semicontinuous functions. Moreover, the length of the shortest such sequence is essentially the same as the value of certain natural ranks they defined on the Baire class 1 functions. They also introduced the notion of pseudouniform convergence to generate some classes of bounded Baire class 1 functions from others. The main aim of this paper is to generalize their results to Baire class $\xi $ functions. For our proofs to go through, it was essential to first obtain similar results for Baire class 1 functions defined on not necessarily compact Polish spaces. Using these new classifications of bounded Baire class $\xi $ functions, one can define natural ranks on these classes. We show that these ranks essentially coincide with those defined by Elekes et al. (2014).

Authors

  • Viktor KissDepartment of Analysis
    Eötvös Loránd University
    Pázmány Péter Sétány 1/c
    H-1117 Budapest, Hungary
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image